Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 97, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 25, 2020, 8:54 AM CDT for Crawford County, Washington County, Missouri. It took effect at Apr 25, 2020, 5:48 PM CDT. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2020, 8:54 AM CDT (13:54 UTC)
- In effect from
- Apr 25, 2020, 5:48 PM CDT
- Expired
- Apr 28, 2020, 10:25 AM CDT
- In force
- 65 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 12.01 ft at Apr 25, 2020, 11:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
956
WGUS43 KLSX 251354
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
854 AM CDT Sat Apr 25 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Meramec River near Sullivan
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-261953-
/O.NEW.KLSX.FL.W.0097.200425T2248Z-200428T1525Z/
/SLLM7.1.ER.200425T2248Z.200426T1200Z.200427T0925Z.NO/
854 AM CDT Sat Apr 25 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Sullivan
* from this afternoon to Tuesday morning.
* At 8:30 AM Saturday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 12.1 feet by tomorrow morning. The river
is forecast to fall below flood stage by Monday morning.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
Meramec River
Sullivan 11.0 10.16 12.1 10.7 8.1 6.6 5.8
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$3 follow-up statements
767
WGUS83 KLSX 260146
FLSLSX
Flood Statement
National Weather Service St Louis MO
846 PM CDT Sat Apr 25 2020
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Sullivan
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-270145-
/O.EXT.KLSX.FL.W.0097.000000T0000Z-200428T1800Z/
/SLLM7.1.ER.200425T2055Z.200426T0600Z.200427T1200Z.NO/
846 PM CDT Sat Apr 25 2020
The Flood Warning continues for
the Meramec River near Sullivan
* until Tuesday afternoon.
* At 8:00 PM Saturday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.3 feet late tonight, then
fall below flood stage Monday morning.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
Meramec River
Sullivan 11.0 11.93 12.3 11.0 8.2 6.5 5.7
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$906
WGUS83 KLSX 261440
FLSLSX
Flood Statement
National Weather Service St Louis MO
940 AM CDT Sun Apr 26 2020
...The flood warning continues for the Meramec river at
the following locations...
Meramec River near Sullivan
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-272040-
/O.EXT.KLSX.FL.W.0097.000000T0000Z-200428T1200Z/
/SLLM7.1.ER.200425T2055Z.200426T0345Z.200427T0600Z.NO/
940 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River near Sullivan
* until Tuesday morning.
* At 9:00 AM Sunday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to remain steady around 11.1 feet this
afternoon, then fall below flood stage after midnight tonight.
* Impact: At 11.0 feet...Right Bank begins to overflow flooding
wooded areas.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Sullivan 11.0 11.11 10.6 8.2 6.5 5.7 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-272040-
/O.EXT.KLSX.FL.W.0105.200426T1912Z-200430T0300Z/
/VLLM7.1.ER.200426T1912Z.200427T1200Z.200428T2100Z.NO/
940 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River at Valley Park
* from this afternoon to Wednesday evening.
* At 9:00 AM Sunday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon
and to crest near 16.9 feet by tomorrow morning. The river is
forecast to fall below flood stage Tuesday afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Valley Park 16.0 15.57 16.9 16.5 14.7 12.2 9.7
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-272040-
/O.EXT.KLSX.FL.W.0104.200426T1437Z-200502T1912Z/
/ARNM7.1.ER.200426T1300Z.200429T0600Z.200501T1312Z.NO/
940 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River near Arnold
* from this morning to Saturday afternoon.
* At 9:00 AM Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 27.2 feet early Wednesday
morning, then fall below flood stage Friday morning.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Arnold 24.0 24.11 26.1 27.1 27.1 26.0 24.1
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$983
WGUS83 KLSX 270106
FLSLSX
Flood Statement
National Weather Service St Louis MO
805 PM CDT Sun Apr 26 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River near Sullivan
...The flood warning continues for the following rivers in
Missouri...
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-270135-
/O.CAN.KLSX.FL.W.0097.000000T0000Z-200428T1200Z/
/SLLM7.1.ER.200425T2055Z.200426T0345Z.200426T1945Z.NO/
805 PM CDT Sun Apr 26 2020
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* At 7:30 PM Sunday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 2:45 PM Sunday.
* The river will continue falling to 7.7 feet by Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Sullivan 11.0 10.53 9.7 7.7 6.5 5.7 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-280104-
/O.EXT.KLSX.FL.W.0105.000000T0000Z-200429T2000Z/
/VLLM7.1.ER.200426T1951Z.200427T0600Z.200428T1400Z.NO/
805 PM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Wednesday afternoon.
* At 7:30 PM Sunday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 16.5 feet late tonight, then
fall below flood stage late Tuesday morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Valley Park 16.0 16.19 16.5 16.1 14.2 11.7 9.4
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-280104-
/O.EXT.KLSX.FL.W.0104.000000T0000Z-200502T1800Z/
/ARNM7.1.ER.200426T1300Z.200428T1200Z.200501T1200Z.NO/
805 PM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River near Arnold
* until Saturday afternoon.
* At 7:30 PM Sunday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 27.0 feet by Tuesday morning,
then fall below flood stage Friday morning.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Arnold 24.0 25.21 26.1 27.0 27.0 25.8 24.0
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:38 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 25, 6:38 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
638 AM CDT Sat Apr 25 2020
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 355 AM CDT Sat Apr 25 2020
A longwave upper trough is in place across the eastern half of the
CONUS. A handful of embedded shortwaves are evident in water vapor
imagery, the most pronounced of which is immediately upstream of the
middle Mississippi Valley. At the surface, a center of low
pressure was analyzed in south-central Missouri, with a warm
front extending into the Ohio River valley and a cold front
through the lower Mississippi river valley. Widespread showers
and embedded storms were found along the cold front, with an
expanding rain shield developing along a deformation zone north
and west of the low, arcing from central Illinois into western
Missouri.
The encroaching shortwave will further deepen the cyclone through
the morning, enhancing the frontogenetical forcing along the
deformation zone while slowly pushing it eastward. All guidance is
in strong consensus depicting and extended period of light to
moderate rain along this feature as it crawls through the region.
Thunder is not expected for most of the region today. The
exception is in our far south and east, where SREF/HREF build in
limited elevated instability as the trough tracks just to the
south of that area.
Ensemble means paint the heaviest QPF extending from central IL
back into east-central MO, with amounts in these areas in the
1-1.5" range. The 90th percentile of ensemble guidance shows the
potential for a few areas to top 2", so there is some concern for
areal flooding. This is especially true in portions of western
IL, where 24 hour radar rainfall estimates approach 2". Therefore
have hoisted an areal flood watch for those areas.
High pressure will build into the region tonight and tomorrow,
resulting in a dry and slightly cooler than normal end to the
week.
BSH
.LONG TERM... (Sunday Night through Friday)
Issued at 355 AM CDT Sat Apr 25 2020
Generally northwest upper level flow will persist through the
work week, with a series of shortwaves keeping the pattern fairly
active. The first wave will move through upper Midwest on Monday,
which will shunt surface high pressure east of the region.
Southerly flow on the western flank of the departing anticyclone
will begin to pull warm and moist low level air back into the
region. This warm, moist advection coupled with the passing wave
will likely be enough to spark showers on Monday.
A second, sharper wave is expected to rapidly amplify as it dives
down the Missouri River valley on Tuesday. Current guidance tracks
the associated surface low through Iowa on Tuesday afternoon,
resulting in an extended period of return flow in Missouri and
Illinois. The lengthy residence time in the warm sector may also
allow for at least modest instability to build into the region.
This combination of lift, moisture, and instability will likely
be sufficient to kick off another round of showers and storms on
Tuesday. Increasing mid level flow associated with the amplifying
shortwave will boost deep layer shear and may be supportive of a
few strong to severe storms on Tuesday afternoon. The heaviest
precip will move out of the area on Tuesday night, though we may
see some wrap-around precip linger into the day on Wednesday.
The upper level pattern will turn a bit more zonal toward the end of
the work week. At this point, guidance is void of any additional
strongly forced synoptic systems. A few guidance members do show
some weakly forced precip chances at times on Thursday and
Friday, though there is little consensus on these features. One
signal that guidance is beginning to come into consensus on is a
warming trend, pushing temps back toward normal by next weekend.
BSH
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 637 AM CDT Sat Apr 25 2020
Surface low centered over southwestern MO as of 11z, will
continue to make slow progress eastward today. So widespread
showers will persist across the TAF sites with MVFR/IFR
conditions. Rain will taper off from west to east, so will see
rain come to an end at KCOU by 18z, KUIN by 21z, and for the St.
Louis metro area by 00z-01z Sunday. Once the rain comes to an end,
ceilings will begin to lift back to VFR, though St. Louis metro
area will not become VFR til close to day break on Sunday.
Otherwise, main issue will be the winds which will continue to
back to the north to northwest as system slides east and increase
in intensity with gusts near 25 kts at times. Winds will diminish
late this evening.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 57 44 64 45 / 90 40 0 0
Quincy 54 40 65 44 / 90 10 0 5
Columbia 57 41 67 47 / 90 0 0 5
Jefferson City 58 42 67 47 / 100 0 0 5
Salem 60 45 61 40 / 90 80 50 0
Farmington 57 43 64 41 / 100 40 5 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Flood Watch through late tonight for Brown IL-Greene IL-Macoupin
IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Apr 25, 4:20 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 420 AM CDT Sat Apr 25 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 420 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. An areal flood watch is in effect for portions of west central IL through tonight. See the areal flood watch for additional details. Isolated storms are possible in southeast Missouri and southern Illinois later this morning and into the afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be additional chances for thunderstorms Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:43 PM CDT | River Flood Warning | LSX | Jefferson | 11 hr |
| Apr 25, 4:44 PM CDT | River Flood Warning | LSX | Lincoln | 17 hr |
| Apr 25, 5:37 PM CDT | River Flood Warning | LSX | Lincoln | 40 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.